Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Global analysis on PL-manifolds

Author: Nicolae Teleman
Journal: Trans. Amer. Math. Soc. 256 (1979), 49-88
MSC: Primary 58G10; Secondary 57R10
MathSciNet review: 546907
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The paper deals mainly with combinatorial structures; in some cases we need refinements of combinatorial structures. Riemannian metrics are defined on any combinatorial manifold M.

The existence of distance functions and of Riemannian metrics with ``constant volume density'' implies smoothing.

A geometric realization of $ {\text{PL}}\left( m \right){\text{/O}}\left( m \right)$ is given in terms of Riemannian metrics.

A graded differential complex $ {\Omega ^ {\ast} }( M )$ is constructed: it appears as a subcomplex of Sullivan's complex of piecewise differentiable forms. In the complex $ {\Omega ^{\ast}}( M )$ the operators $ d$, $ \ast$, $ \delta$, $ \Delta$ are defined.

A Rellich chain of Sobolev spaces is presented. We obtain a Hodge-type decomposition theorem, and the Hodge homomorphism is defined and studied. We study also the combinatorial analogue of the signature operator.

References [Enhancements On Off] (What's this?)

  • [A] S. Agmon, Lectures on elliptic value problem, Van Nostrand, Princeton, N. J., 1965. MR 0178246 (31:2504)
  • [A.S.] M. F. Atiyah and I. M. Singer, The index of elliptic operators. III, Ann. of Math. (2) 87 (1968), 546-604. MR 0236952 (38:5245)
  • [B.R.] P. Bidal and G. de Rham, Les formes différentielles harmoniques, Comment. Math. Helv. 19 (1946), 1-49. MR 0016974 (8:93b)
  • [F] A. Friedman, Partial differential equations, Holt, Rinehart and Winston, San Francisco, California, 1969. MR 0445088 (56:3433)
  • [Hd] W. V. D. Hodge, The theory and applications of harmonic integrals, 2nd ed., Cambridge Univ. Press, Cambridge, 1952. MR 0051571 (14:500b)
  • [H] L. Hörmander, An introduction to complex analysis in several variables, Van Nostrand, Princeton, N. J., 1966. MR 0203075 (34:2933)
  • [M] J. Munkres, Obstruction to imposing differentiable structures, Illinois J. Math. 8 (1964), 361-375. MR 0180979 (31:5209)
  • [Mi] J. Milnor, Microbundles. I, Topology 3 (Suppl. 1) (1964), 53-84. MR 0161346 (28:4553b)
  • [P] R. Palais, Seminar on the Atiyah-Singer index theorem, Ann. of Math. Studies, no. 57, Princeton Univ. Press, Princeton, N. J., 1965. MR 0198494 (33:6649)
  • [R] G. de Rham, Variétés différentiables, formes, currants, formes harmonique, Actualités Sci. Indus., no. 1222, Hermann, Paris, 1960.
  • [S] I. M. Singer, Future extensions of index theory and elliptic operators, Ann. of Math. Studies, no. 70, Princeton Univ. Press, Princeton, N. J., 1971. MR 0343319 (49:8061)
  • [Sc] L. Schwartz, Théorie des distributions, Hermann, Paris, 1966. MR 0209834 (35:730)
  • [Su$ _{1}$] D. Sullivan, Differential forms and the topology of manifolds, Proc. Tokyo Conf. on Manifolds, Univ. of Tokyo Press, Tokyo, 1973.
  • [Su$ _{2}$] -, Geometric topology. I, M.I.T. Notes, 1969.
  • [T] N. Tanaka, A differential geometric study on strongly pseudoconvex manifolds, Kinokuniya Book-Store Co., Tokyo, 1975. MR 0399517 (53:3361)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58G10, 57R10

Retrieve articles in all journals with MSC: 58G10, 57R10

Additional Information

Keywords: Riemannian structure on PL-manifold, constant volume density, distance function, distributions, Sobolev spaces, Hodge theory, signature operator
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society